Jump to content

propranolol/betablockers


Recommended Posts

Hi everyone

I was put on propranolol, a type of betablcoker by my GP a few months ago. A while after I started having very vivid dreams all night long and also visual hallucinations (seeing bright colours, shapes and sometimes actual identifiable objects) for the first few minutes after waking from sleep. I also have very severe fatigue but that will at least be in part due to the SAH.

I was wondering whether anyone else has taken betablockers and experienced similar side effects? I am seeing my GP on Friday so she may change my medication.

Love and best wishes

Anne xxx

Link to comment
Share on other sites

Hi Anne,

I've been on Propranolol for a couple of years ...... I also have vivid dreams, but wonder whether that's maybe something to do with the brain re-wiring itself and the trauma from the SAH. I was put on it, because of anxiety, over exaggerated startle reflex, irregular heartbeat, migraine with aura. The worse problem it causes for me, seems to be hair loss, so I only take one pill a day and that's at night. I have tried to stop taking them, but my migraines increase and I know that having the aura, isn't good for the brain.

I don't find that they make me feel any tireder than before, but I suppose that the effect that they have on slowing the heart rate down, would induce tiredness to some degree ....... the visual probs, are something that I've had since the beginning of the SAH......it's hard to know what to put down to the SAH or the side effects of the drugs. Anne, what is the reason for you taking a beta blocker?

If anybody is looking for info on Propranolol, click on the following link http://www2.netdoctor.co.uk/medicines/100002177.html

Link to comment
Share on other sites

Thanks Karen

I think I am on them for a mixture of reasons. I went to the GP with buzzing in my head (the day after I started work) and my whole system seemed to be racing so she prescribed propranolol and the buzzing in my head settled immediately after I took the first tablet. So it's probably a mixture of anxiety, controlling my blood pressure etc. I do think they are causing the dreams and hallucinations and extra fatigue though I could be wrong.

Love

Anne xxx

Link to comment
Share on other sites

Anne,

Not sure what dose you're on? but wonder whether your Doc could reduce it? I only take the one pill at night, before sleep and yes, my dreams are vivid, but not what I call nightmares and I can deal with that okay. To be honest, if I didn't have the migraines, I would definetly come off them, as you tend to cure one thing with pills and then have other stuff to deal with.

However, my anxiety has greatly improved, although I think a lot of that, has been the time factor and the healing process itself .... I didn't find that the beta blockers helped a lot during the initial stages of recovery. On occasions, I still get the racing heart ..... often, when I'm not stressed or when I lie down to go to sleep, it's weird..... but I believe that a SAH can affect the heart as well.

It will be interesting to hear how you get on ..... I still go through periods of getting the buzzing through my head or my ears mainly ..... it's a bit disconcerting sometimes and it's something that's affecting me at the minute, but will hopefully go again ...... I call it "womb music" .... and I also get it when I yawn ..... it's weird .....

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...